Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 26, 2012, 6:06 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 6:06 PM CDT (23:06 UTC)
- Expired
- Apr 26, 2012, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 176 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 6:12 PM CDT | HAIL 0.88 | Griggs, OK | NICKEL SIZE HAIL |
| Apr 26, 6:55 PM CDT | HAIL 1 | 8 Nne Eva, OK | QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WUUS54 KAMA 262306 SVRAMA OKC025-139-270000- /O.NEW.KAMA.SV.W.0060.120426T2306Z-120427T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT THU APR 26 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA WESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 700 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF GRIGGS...OR ABOUT 16 MILES NORTHWEST OF STRATFORD...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... GRIGGS... EVA... KEYES... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3700 10157 3650 10196 3650 10234 3700 10235 TIME...MOT...LOC 2307Z 204DEG 41KT 3659 10218 $$ JOHNSON
4 follow-up statements
428 WWUS54 KAMA 262319 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 619 PM CDT THU APR 26 2012 OKC025-139-270000- /O.CON.KAMA.SV.W.0060.000000T0000Z-120427T0000Z/ CIMARRON OK-TEXAS OK- 619 PM CDT THU APR 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN TEXAS AND EASTERN CIMARRON COUNTIES... AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRIGGS...OR ABOUT 21 MILES EAST OF BOISE CITY...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEYES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. LAT...LON 3700 10157 3650 10196 3650 10234 3700 10235 TIME...MOT...LOC 2320Z 204DEG 41KT 3670 10212 $$ JOHNSON
691 WWUS54 KAMA 262333 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 633 PM CDT THU APR 26 2012 OKC025-139-270000- /O.CON.KAMA.SV.W.0060.000000T0000Z-120427T0000Z/ CIMARRON OK-TEXAS OK- 633 PM CDT THU APR 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES... AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF STURGIS...OR ABOUT 18 MILES SOUTHWEST OF ELKHART...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3669 10234 3700 10235 3700 10157 3657 10191 TIME...MOT...LOC 2333Z 204DEG 41KT 3680 10203 $$ JOHNSON
478 WWUS54 KAMA 262343 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 643 PM CDT THU APR 26 2012 OKC025-139-270000- /O.CON.KAMA.SV.W.0060.000000T0000Z-120427T0000Z/ CIMARRON OK-TEXAS OK- 643 PM CDT THU APR 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES... AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STURGIS...OR ABOUT 11 MILES SOUTHWEST OF ELKHART... MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3669 10234 3700 10235 3700 10157 3657 10191 TIME...MOT...LOC 2343Z 204DEG 41KT 3690 10197 $$ JOHNSON
070 WWUS54 KAMA 262359 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 659 PM CDT THU APR 26 2012 OKC025-139-270009- /O.EXP.KAMA.SV.W.0060.000000T0000Z-120427T0000Z/ CIMARRON OK-TEXAS OK- 659 PM CDT THU APR 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES WILL EXPIRE AT 700 PM CDT... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3669 10234 3700 10235 3700 10157 3657 10191 TIME...MOT...LOC 2359Z 204DEG 41KT 3707 10188 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:43 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 26, 2:43 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 243 PM CDT THU APR 26 2012 .DISCUSSION... OLD FRONTAL BOUNDARY LIES NORTH TO SOUTH ACROSS FAR EASTERN NEW MEXICO AND THEN SOUTHEAST TO JUST SOUTH OF LUBBOCK EARLY THIS AFTERNOON. A DRYLINE WAS TAKING SHAPE FROM SOUTHEAST COLORADO INTO EASTERN NEW MEXICO JUST TO THE WEST OF THE FRONTAL BOUNDARY. UPPER LEVEL LOW WAS LOCATED OVER CENTRAL ARIZONA. LIFT OUT AHEAD OF THE UPPER LEVEL LOW WAS HELPING TO DEVELOP INITIAL CUMULUS AND SHOWERS OFF OF THE MOUNTAINS OF CENTRAL NEW MEXICO. UPPER LEVEL LIFT AND DIFFLUENCE WILL CONTINUE TO SPREAD SOUTHWEST TO NORTHEAST ACROSS THE NORTHWEST HALF OF THE CWA. THE STRONGEST THUNDERSTORMS ALONG WITH A FEW SEVERE ONES LATE THIS AFTERNOON AND THIS EVENING ARE EXPECTED TO BE MAINLY ACROSS THE NORTHWEST CWA. GENERALLY ALONG AND NORTHWEST OF A LINE FROM CHANNING TO DUMAS TO PERRYTON TO BEAVER. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS... HOWEVER...AN ISOLATED TORNADO WOULD NOT BE OUT OF THE QUESTION. THE COVERAGE OF STORMS MAY BE FAIRLY ISOLATED GIVEN THE LACK OF DEEP LOW LEVEL MOISTURE...BUT STORMS ARE EXPECTED TO INCREASE IN COVERAGE LATER TONIGHT...ESPECIALLY ACROSS THE NORTHERN CWA AS A PACIFIC COLD FRONT SWEEPS ACROSS THE REGION. WEST WINDS WILL BE PRETTY GUSTY FRIDAY MORNING BEHIND THE PACIFIC FRONT...BUT THEY ARE EXPECTED TO SLOWLY DIMINISH IN THE LATE AFTERNOON. WE REMOVED THE SHOWERS FROM THE NORTHERN CWA FOR FRIDAY NIGHT AS IT LOOKS LIKE THE UPPER LEVEL LOW WILL BE TOO FAR REMOVED FROM OUR AREA TO BRING US RAIN. THE WEATHER REMAINS UNSETTLED FROM THE LAST HALF OF THIS WEEKEND INTO EARLY NEXT WEEK. A BROAD UPPER LEVEL TROUGH WILL CARVE ITSELF OUT OVER THE NORTHERN ROCKIES AND PLAINS INTO SOUTH CENTRAL CANADA THROUGH EARLY NEXT WEEK. LOW LEVEL MOISTURE ALONG WITH SEVERAL UPPER LEVEL DISTURBANCE WILL COMBINE TO BRING US A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY NIGHT. && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES DOWN AROUND 15 PERCENT. THE CHANCES OF RAIN FOR ALL OF THE PANHANDLES WILL INCREASE AGAIN BY THE LATER HALF OF THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 56 83 44 71 47 / 20 5 0 10 30 BEAVER OK 60 80 46 70 45 / 50 10 10 10 30 BOISE CITY OK 51 78 42 69 42 / 70 5 10 5 30 BORGER TX 60 86 51 73 48 / 30 5 5 10 30 BOYS RANCH TX 54 84 47 74 47 / 30 5 5 10 30 CANYON TX 56 85 44 72 48 / 20 5 0 10 30 CLARENDON TX 60 87 50 71 51 / 20 5 0 10 30 DALHART TX 49 79 45 72 44 / 40 5 5 10 30 GUYMON OK 57 80 46 72 44 / 50 10 10 10 30 HEREFORD TX 55 83 45 72 50 / 20 5 0 10 30 LIPSCOMB TX 61 82 48 71 47 / 50 10 5 10 30 PAMPA TX 55 81 46 70 50 / 20 5 0 10 30 SHAMROCK TX 61 88 50 73 52 / 20 5 0 10 30 WELLINGTON TX 62 91 53 74 56 / 20 5 0 10 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/15
Hazardous weather outlook, Apr 26, 3:47 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CDT THU APR 26 2012 OKZ001>003-TXZ001>020-270900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 347 PM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WESTERN AND CENTRAL PANHANDLES. THUNDERSTORMS ARE POSSIBLE ACROSS PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. HOWEVER AN ISOLATED TORNADO WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE THE GREATEST ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. CAUTION IS ADVISED ON AREA LAKES DUE TO STRONG SOUTHWEST TO WEST WINDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. HOWEVER...THE PROBABILITY OF WIDESPREAD OR ORGANIZED SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED FIRE WEATHER CONDITIONS FRIDAY ACROSS THE SOUTHWEST TEXAS PANHANDLES.
In the hours before
Local storm report, Apr 26, 5:26 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 4 N CANYON 35.04N 101.92W
04/26/2012 E60 MPH RANDALL TX AMATEUR RADIO
&&
EVENT NUMBER AMA1200269
SMBLocal storm report, Apr 26, 5:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 7 SW AMARILLO 35.13N 101.91W
04/26/2012 E60 MPH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200270
SMBLocal storm report, Apr 26, 5:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 3 NNW CANYON 35.02N 101.94W
04/26/2012 M69 MPH RANDALL TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1200271
LGLocal storm report, Apr 26, 5:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 6 SW AMARILLO 35.15N 101.89W
04/26/2012 E0.88 INCH RANDALL TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1200272
SMBLocal storm report, Apr 26, 5:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 7 ENE AMARILLO 35.23N 101.71W
04/26/2012 E0.88 INCH POTTER TX NWS OFFICE
&&
EVENT NUMBER AMA1200273
KJSLocal storm report, Apr 26, 5:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 4 N CANYON 35.04N 101.92W
04/26/2012 RANDALL TX PUBLIC
FENCE BLOWN OVER. EMPTY SEMI TRUCK TRAILER BLOWN OVER.
&&
EVENT NUMBER AMA1200275
BUFFALOThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:10 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.